Accord Co-codamol 500mg 32 Tablets
Accord Co-codamol 500mg 32 Tablets
Co-codamol contains a combination of two pain-killing ingredients paracetamol and codeine. It is used to stop pain and fever (high temperature)
Co-codamol can be used to relieve pain caused by rheumatic and muscular pain, sprains, strains, backache, headache, sore throat, toothache and period pain. It is also useful in treating cold and 'flu-like' symptoms and reducing fever (high temperature)
What conditions of symptoms can be treated with co-codamol?
Co-codamol is used for short-term treatment of acute moderate pain caused by headaches, migraine, toothache, neuralgia, period pain and rheumatic pains when other painkillers have not worked. It should only be used for a maximum of 3 days at a time.
What are the active ingredients in Co-codamol?
Co-codamol contains two different medicines: codeine phosphate and paracetamol. Codeine belongs to a group of medicines called opioid analgesics which act to relieve pain, and paracetamol is a painkiller.
What is the recommended usage for Co-codamol?
Co-codamol should only be used for a maximum of 3 days at a time, and if you need to take it for longer, you should see your doctor or pharmacist for advice. Wait at least 4 hours after you last took other painkillers before taking this medicine.
Is Co-codamol safe for children?
Co-codamol can be used in children over 12 years of age for the short-term relief of moderate pain, but it must not be given to children under 12 years of age.
Are there any precautions to take when using Co-codamol?
Take special care and check with your doctor before taking Co-codamol if you have severe kidney or liver problems, are taking a benzodiazepine, or suffer from seizures. If you notice any side effects such as slow or shallow breathing, confusion, sleepiness, small pupils, feeling or being sick, constipation, or lack of appetite, stop taking the medicine and seek immediate medical advice.
Active ingredients: Each tablet contains 8mg of codeine phosphate and 500mg paracetamol
Other ingredients: Colloidal anhydrous silica, maize starch, pregelatinised maize starch, stearic acid.
Usage and Instructions
Adults (including the elderly):
Take 1-2 tablets up to 4 times a day. This dose should not be repeated at more than 4 hour intervals, and not more than 4 doses (8 tablets) should be given in any 24 hour period.
Children aged 16-18 years:
Take 1-2 tablets every 6 hours when necessary up to a maximum of 8 tablets in 24 hours.
Children aged 12 – 15 years:
Take 1 tablet every 6 hours when necessary up to a maximum of 4 tablets in 24 hours.
Children aged less than 12 years:
Codeine should not be used in children below the age of 12 years.
For oral administration only.
The duration of treatment should be limited to 3 days and if no effective pain relief is achieved the patients/carers should be advised to seek the views of a physician.
If you or someone you know has taken more co-codamol tablets than you should, please seek immediate medical advice even if you feel well, because of the risk of delayed, serious liver disease.
Do not take any other paracetamol-containing products with this medicine.
Do not take more than the stated dose and do not take every day for more than 3 days unless told to do so by your doctor. This medicine contains codeine which can cause addiction if you take it continuously for more than 3 days.
Regular use for long periods of time may result in symptoms such as restlessness and irritability when you stop taking this medicine. If you need to use this product all the time, see your doctor straight away.
Do not take it if you are sensitive to paracetamol, codeine or to any of the other ingredients listed above.
Please see your doctor before you take Co-Codamol 8mg/500mg if:
You are taking drugs prescribed for depression (MAOIs).
You are taking an antibiotic called flucloxacillin
You are taking medications to thin your blood
You are taking metoclopramide or domperidone - used to treat nausea and vomiting.
You are taking colestyramine - used to treat high cholesterol.
You have severe liver or kidney disease.
If your headaches become persistent, see your doctor.
Please see your doctor before you take Co-Codamol 8mg/500mg if you are pregnant. This medication can cause breathing and withdrawal symptoms in a newborn baby if taken regularly during pregnancy.
Do not give to children under 12 years of age. Do not take this medication if you are breastfeeding as it can pass into the breast milk
This medicine contains codeine which can cause addiction if you take it continuously for more than 3 days. This can give you withdrawal symptoms from the medicine when you stop taking it
Some of the side effects associated with this medication:
- allergic reactions, such as skin rash.
- Dizziness or drowsiness. If affected by dizziness or drowsiness you must not drive or operate machinery.
If you are concerned about these effects, or if Accord Co-codamol affects you in any other way, stop taking them and talk to your doctor or pharmacist.
If you experience any of the following, please stop taking the tablets and seek immediate medical attention:
- Severe skin reaction with blisters, high temperature and joint pain
- Severe stomach pain that spreads towards your back - this may be a sign of pancreatitis.